Novolog (Insulin Aspart) Side Effects
Novolog (insulin aspart) side effects
Along with its desired effects, one may be faced with Novolog (insulin aspart) negative effects. If they happen, they may require medical intervention, though others will clear on their own after some days or weeks. The following side effects are the most common and they are mild, in case the effects don’t resolve after some time or become severe, seek medical intention:
- Weight gain
- Redness, swelling, itching or pain at the injection area
- Changes in the feel of the skin
For the severe unwanted effects of Novolog flex pen, medical intervention should be sought right away and they include:
- Shortness of breath
- Blurred vision
- Fast heart rate
- Muscle cramps
- Abnormal heart rate
- Too much weight gain within a short time
- Swelling of the hands, arms, feet, ankles and lower legs
Remember to inform the medical care provider of all the medications you are on, be it supplements, vitamins, recreational, prescription and non-prescription drug since possible drug interaction can happen, worsening the side effects of Novolog mix 70/30, for example, alcohol or taking an overdose of Novolog shot can trigger low blood sugar. When the glucose levels are very low insulin shock can occur.
Who is at risk of insulin shock?
A diabetic patient is at risk of this fatal condition, but especially the ones who depend on insulin injections throughout the day before, after meals and between meals due to lack of insulin or little insulin if any. If the body receives excess insulin, after an injection, your body can encounter an insulin shock. It may happen quickly, even within 15 minutes after a Novolog shot or any other rapid acting insulin. Insulin shock can take place hours later if one is on intermediate or long-acting insulin.
Apart from the symptoms listed above, other signs of insulin shock are a headache, extreme hunger as well as being unaware of the surroundings. The signs may become more severe, leading to shock; the skin becomes pale, seizure, extreme weakness, slurred speech and finally the patient passes out.
The treatments for insulin shock is taking a sugary snack, however, if the patient can’t swallow or is unconscious, seek emergency help and diabetes team will administer glucose directly into the bloodstream. If the patient stops breathing or experienced cardiac arrest, the patient is treated with CPR methods. If their efforts are futile, a patient gets into a coma, major organs shut down and eventually, the patient dies.
Disclaimer: Please note that the contents of this community article are strictly for informational purposes and should not be considered as medical advice. This article, and other community articles, are not written or reviewed for medical validity by Canadian Insulin or its staff. All views and opinions expressed by the contributing authors are not endorsed by Canadian Insulin. Always consult a medical professional for medical advice, diagnosis, and treatment.